Forum

Relapse - first bad one for ages!

Hi All haven’t been on here for ages, but feeling like I did when I first got diagnosed. I missed treatment for two weeks because of various things including my prescription arriving late at the Avonex supplier, and am now having a pretty bad relapse - all numb down my left side, neck, parts of face, scalp, hand, arm and leg and my leg feels as though it’s got a huge band tied around it, can’t feel my toes. Out of the blue - they did say this would happen! Haven’t had anything like this for three years. I feel shaken up. The symptoms are really uncomfortable - all the questions I had coming back and I am kicking myself for missing treatment - all the times I did the injection when maybe I didn’t need it and the week that I did I missed it. I suppose it could have happened anyway. I’ve been incredibly stressed too. Help! Thinking I’m going to feel like this forever, but I know there’s every chance the symptoms will subside if it’s a relapse - that is right isn’t it?? It’s the numb neck and face that are the worse - this is really weird!!! Any comments from anyone who one who can remind me that this is MS and that my symptoms may improve most welcome!!! Thanks so much, Fizz

Yes, a relapse will get better. And it’s probably more stress related than the injections I would have thought - I could be wrong, but I wouldn’t expect it to be so sudden to relapse for missing your injections as they are a long term thing and build over time, they take a while to start helping so I wouldn’t think it would stop so suddently (could be wrong though). You can still relapse even with the injections anyway, they just make it less likely and increase gaps between if they work.

Relax and rest as much as you can, you need to take care of yourself as much as possible.

Thanks for the reply - I’d forgotten that Avonex is supposed to build - I thought it clears from your body each week but yes, I guess missing two weeks in 2.5 years of taking it can’t make that much difference. Thanks again - feel a bit less guilty/stupid for missing them now.

Hi Sorry to hear you’ve relapsed. Have you informed anyone of this (specialist nurse / consultant) as my specialist nurse has told me that if I relapse whilst on treatment to inform her asap and she will consider further treatment options. Hope your symptoms resolve soon i sympathise as i have experianced facial numbness and its not nice at all x

hi there im going through a relapse for over 2 weeks now not nice what your feeling i dont think missing your jag would make you relapse but the stress your feeling could. we just have to remember that this bad time will go away maybe not tomorrow but hopefully soon. i hope you get better soon

Hi Fizz, not nice to hear you are suffering but i do think it may have something to do with the missed Avonex medication as i missed one 2 weeks ago (i jumped when administering, it shot across the room) and for past 3 days have exact same symptoms as you even down to the band feeling on food and leg…thought i would reply as i know it is an anxious time, i have had these symptoms on another occasion which settled down after about 1-2 weeks, hope this is of some comfort to you and that you feel better real soon x